MAUDE Adverse Event Report: SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Blister (4537); Hypopigmentation (4838)
Date of Event 09/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Treatment date: on (b)(6) 2025, clinic's laser safety officer emailed sciton clinical the picture and settings of what she considered to be a potential burn case.Sciton clinical specialist cannot determine degree of burn as there were no pictures sent of any blister or burn after treatment.The clinic user also reported to sciton service that they are experiencing much more bruising than normal during vascular with the 560 filter.
 
Additional Manufacturer Narrative
09/24/2025: sciton clinical received 1st picture by clinic lso (b)(6) which showed mends concentrated on the fh and the settings used.Following settings were used: 560 filter, 15x15mm, 8j, 15pw, 15 degreec, 1 pass, 560 filter, 7mm , 20j, 10pw, 20 degreec, 1 pass, 560 filter,15x15mm,13j, 20pw, 20 degreec, 1 pass, 515 filter, 7mm ,12j, 15pw, 20 degreec, 1 pass.09/24/2025: sciton clinical specialist called the clinic but there was no response.(b)(6) then emailed for additional clinical info and for any updated pictures regarding the patient.10/03/2025: clinic lso emailed to sciton clinical specialist that updated photos are not available and clinic np would have to provide clinical documentation.10/04/2025: clinic np sent the following clinical updates and one final post picture that shows hypopigmentation.Clinical documentation provided by clinic np: "the patient was prescribed mupirocin 2% ointment bid on (b)(6).I received an updated photo yesterday, the areas that were originally darker circumscribed lesions have now become hypopigmented, and she still has notable peppering.Clinic np notes - late post: on (b)(6), discussed with service provider on clinical issue.Provider reports she spoke with patient and helped reassure patient that she is healing appropriately, notes patient was at ease.Called to check in on patient.Reports that she had two blisters post treatment but was unable to get a good photo of them, reports they are no longer there.Patient is nervous because the spots on her forehead are dark, have not started flaking yet and she is leaving for vacation this weekend.Per photos sent by service provider, areas with pih throughout the face, 8-10 darker spots the size of pencil erasers noted on the forehead that are darker compared to previous day photos, unable to visualize any notable blisters.Patient reports she was initially using silvadene cream, and now she is using a la roche posay barrier cream and aquaphor.Educated to avoid use of aquaphor at this time and to start using aloe vera, and importance of keeping area clean/frequent hand washing when applying any medication/cream to the area, and avoiding excessive heat, v/u.Patient reports that she has not had any sun exposure, use of antibiotics or steroids in the past two weeks, reports after treatment she went straight home and stayed inside.Reports she does take an oral supplement called "moringa", upon evaluation the medication can influence the affect of melanocytes within the skin, educated to avoid this medication for one week prior to next treatment to avoid any potential issues, v/u.Reviewed use of mupirocin ointment, reports nka, mupirocin 2% bid sent to pt preferred pharmacy, no questions noted.Patient to use medication on areas with suspected blisters, vu.Poc to follow up closely over the next few days.Note by clinic np on (b)(6) 2025 3:56 pm- photos received per service provider reveal mild improvement in the smaller areas with darker spots, no changes to the larger spots above lateral forehead, patient reports no blisters, and area has no irritation.Reports she has been using the mupirocin ointment as directed and has been wearing spf and a hat every time she has to go outside.Reports she is avoiding the sun as much as she can.Reports she understands that it may take time for the area to heal and start shedding.Educated to contact spa with any questions/ concerns.Note by clinic np on (b)(6)2025 12:04 pm- service provider updated np she spoke with patient on (b)(6) and received photos from the patient.Photos reveal 6-7 well circumscribed areas of hypopigmentation in the areas that were previously noted as darker pencil eraser sized spots.Other areas with notably 'peppering' that is healing as expected for bbl.Service provider reassured patient and educated to allow areas to shed/heal naturally without exfoliation and to continue with daily spf/gentle skincare.10/4: attempted calling patient.Vm left." 10/05/2025: sciton clinical specialist recommended to both clinic lso and np by email to do due diligence on identifying long term sun exposure on potential patients prior to treatment.10/07/2025: sciton clinical specialist reviewed bbl protocol with the clinic staff.10/13/2025: sciton clinical specialist followed up with clinic np by email to see if there were any additional clinical updates or pictures on this patient.There has been no response to date.10/15/2025: sciton service engineer checked the device in clinic on (b)(6) 2025, and all bbl outputs were within specifications.The system passed all safety and operational tests and is ready for use.10/17/2025: according to sciton clinical specialist, her clinical assessment on this case would be considered assumptions not facts as she does not think she was provided enough pre/post treatment photos or clinical documentation to effectively give a proper clinical analysis.While she did receive two post pictures, one showing mends and one showing hypopigmentation, there were no photos of any blisters that were reported by the patient.While she does appear to be tanned in the photos, there was no verification that she had or had not had any recent sun exposure in the last 4 weeks.

Brand Name
MJOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key23361456
Report Number2953696-2025-00051
Device Sequence Number8815518
Product Code GEX
UDI-Device Identifier00863249000329
UDI-Public0863249000329
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-020-70
Device Lot Number52220
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale